Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 6, 2007, 12:56 AM CDT for Pottawattamie County, Iowa. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 12:56 AM CDT (05:56 UTC)
- Expired
- May 6, 2007, 3:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 060558
FFWOAX
IAC155-060800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1256 AM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
* UNTIL 300 AM CDT
* AT 1252 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNDERWOOD
AND MINDEN
LOCAL EMERGENCY MANAGEMENT REPORTED WATER RUNNING ACROSS PORTIONS OF
HIGHWAY 75 IN CASS COUNTY OVER THE LAST HALF HOUR. SARPY COUNTY AS
WELL AS NORTHERN PORTIONS OF CASS COUNTY HAD PICKED UP OF 1.5 TO 2.0
INCHES OF RAINFALL OVER THE LAST HOUR.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND
MOVE TO HIGHER GROUND.
LAT...LON 4120 9590 4117 9584 4118 9555 4150 9553
4150 9597 4145 9591 4136 9593 4127 9591
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:07 PM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, May 5, 4:07 PM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007
.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.
LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.
EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.
IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.
NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.
DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, May 5, 3:30 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT SAT MAY 5 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-052330- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 330 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA INTO THIS EVENING. THUNDERSTORMS ALONG AND WEST OF HIGHWAY 81 AT MID AFTERNOON SHOULD DEVELOP EASTWARD INTO THIS EVENING. STORMS COULD PRODUCE STRONG WINDS AND HAIL. IN ADDITION... BECAUSE OF VERY STRONG VERTICAL WIND SHEAR...SOME TORNADOES ARE ALSO POSSIBLE. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE. THE THREAT FOR HAIL PRODUCING STORMS SHOULD CONTINUE PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN PRODUCING LOCALIZED FLOODING POSSIBLE. THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT JUST ABOUT ANY TIME THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY ACROSS EASTERN NEBRASKA. MILLER
In the hours before
Local storm report, May 5, 9:38 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
938 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 2 NE IMOGENE 40.90N 95.40W
05/05/2007 FREMONT IA TRAINED SPOTTER
METAL FARM BUILDING STREWN ABOUT AREA AND ROADWAY. MILLS
AND FREMONT COUNTY LINE...1/4 MILE WEST OF HWY59
&&
JKLISHLocal storm report, May 5, 9:46 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
946 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND DMG 6 E HENDERSON 41.14N 95.32W
05/05/2007 MONTGOMERY IA TRAINED SPOTTER
2 MILES SOUTH OF POTTAWATTAMIE COUNTY LINE AND 3 EAST OF
THE MILLS COUNTY LINE. ROOF TORN OFF OF A HOUSE.
&&
JKLISHLocal storm report, May 5, 10:26 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1026 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL COUNCIL BLUFFS 41.24N 95.86W
05/05/2007 E0.75 INCH POTTAWATTAMIE IA TRAINED SPOTTER
&&
JKLISHLocal storm report, May 5, 10:36 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1036 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL NEBRASKA CITY 40.68N 95.86W
05/05/2007 E1.00 INCH OTOE NE LAW ENFORCEMENT
&&
JKLISHLocal storm report, May 5, 11:38 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1138 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 6 S NEBRASKA CITY 40.59N 95.86W
05/05/2007 E1.00 INCH OTOE NE LAW ENFORCEMENT
1128 PM HAIL OMAHA 41.26N 96.01W
05/05/2007 E1.00 INCH DOUGLAS NE TRAINED SPOTTER
I80 AND 84TH STREET
&&
JKLISHLocal storm report, May 6, 12:18 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1218 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM FLASH FLOOD MISSOURI VALLEY 41.56N 95.90W
05/05/2007 HARRISON IA LAW ENFORCEMENT
HWY30 AND COUNTY ROAD F66
&&
JKLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:06 PM CDT | Tornado Warning | OAX | Mills | 24 min |
| May 5, 7:28 PM CDT | Tornado Warning | OAX | Pottawattamie | 32 min |
| May 5, 7:33 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 27 min |
| May 5, 7:44 PM CDT | Tornado Warning | OAX | Fremont | 31 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 30 min |
| May 5, 8:03 PM CDT | Flash Flood Warning | OAX | Monona | 117 min |
| May 5, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 42 min |
| May 5, 8:05 PM CDT | Tornado Warning | OAX | Mills, Montgomery | 40 min |
| May 5, 8:38 PM CDT | Tornado Warning | OAX | Pottawattamie | 52 min |
| May 5, 8:45 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 30 min |
| May 5, 8:46 PM CDT | Tornado Warning | OAX | Montgomery | 14 min |
| May 5, 8:47 PM CDT | Severe Thunderstorm Warning | OAX | Page | 43 min |
| May 5, 9:22 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 38 min |
| May 5, 9:25 PM CDT | Tornado Warning | OAX | Pottawattamie | 35 min |
| May 5, 9:58 PM CDT | Flash Flood Warning | OAX | Monona | 2 hr |
| May 5, 10:05 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 40 min |
| May 5, 10:21 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 24 min |
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 36 min |
| May 5, 11:15 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 2 hr |
| May 5, 11:17 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 28 min |
| May 5, 11:34 PM CDT | Flash Flood Warning | OAX | Harrison, Monona | 116 min |
| May 5, 11:49 PM CDT | Tornado Warning | OAX | Pottawattamie | 41 min |
| May 6, 12:56 AM CDT | Flash Flood Warning | OAX | Pottawattamie | 2 hr |
| May 6, 1:23 AM CDT | Flash Flood Warning | OAX | Harrison, Monona | 37 min |
| May 6, 1:28 AM CDT | Flash Flood Warning | OAX | Harrison, Monona | 2 hr |
| May 6, 1:51 AM CDT | Severe Thunderstorm Warning | OAX | Page | 24 min |
| May 6, 2:21 AM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 24 min |
| May 6, 2:25 AM CDT | Flash Flood Warning | OAX | Fremont, Mills, Montgomery, Page | 2 hr |
| May 6, 4:25 AM CDT | Flash Flood Warning | OAX | Harrison | 2 hr |
| May 6, 4:45 AM CDT | Flash Flood Warning | OAX | Fremont, Montgomery, Page | 3 hr |
| May 6, 6:15 AM CDT | Flash Flood Warning | OAX | Harrison | 3 hr |
| May 6, 7:28 AM CDT | Flash Flood Warning | OAX | Fremont, Montgomery, Page | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.